MAUDE Adverse Event Report: ETHICON INC. SURGICEL ORIGINAL 2INX14IN(5.1CMX35.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL ORIGINAL 2INX14IN(5.1CMX35.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1951
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure? date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? was the picc line inserted on (b)(6) 2019? the diagnosis and indication for the picc line? relevant patient history? any concurrent use of other products? lot # of the surgicel? where was the surgicel used (on what tissue)? how much surgicel was used during the procedure? what were current symptoms following the picc line procedure? onset date? what was the cause of death? what was the date of death? has any surgical or medical intervention been performed besides removing the wadded up surgicel? what is physician¿s opinion as to the etiology of or contributing factors to these events? was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative events?.
 
Event or Problem Description
It was reported that a patient underwent an unknown vascular procedure on (b)(6) 2019 and after the procedure, the patient needed a picc line installed.The nurse was inserting the picc line and there was bleeding.The nurse couldn't stop the bleeding and used an absorbable hemostat to stop the bleeding by packing/wadding up the absorbable hemostat under the skin.The patient was still in the hospital for two days and it was noticed that the absorbable hemostat was wadded up under the patient's skin and couldn't easily be removed.A hospital doctor surgically removed the absorbable hemostat and closed the incision.The patient continued to stay in the hospital for observation and expired due to other complications not related to the absorbable hemostat, according to the hospital.Additional information was requested.

Brand Name
SURGICEL ORIGINAL 2INX14IN(5.1CMX35.6CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9354934
Report Number2210968-2019-90171
Device Sequence Number2402782
Product Code LMG
UDI-Device Identifier10705031003019
UDI-Public10705031003019
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1951
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2019
Initial Report FDA Received Date11/21/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;